Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

17 year old with partial seizures. Taking levetiracetam and fluoxetine for anxiety. Feeling pins and needles over the body. Why?

Okay I am 17 years old. I have been diagnosed with partial/focal seizures. I take levetiracetam and fluoxetine for anxiety . for about 8-9 months I have been feeling the sensation of pins and needles. not numbness. like people are poking me with needles all over my body when my body temperature rises of when I get embarrassed. I have no idea what is going on and the pain is unbearable. I need an answer! I do not know if this feeling has anything to do with my medications and when it happens little bumps show up in the areas where the feeling occurs. I have hit a wall and I don t know what to do because I had a full checkup with my regular physician and my levels of b-12 and blood count were normal. Along with the liver and thyroid levels. I am going crazy and I don t know what to do please help if possible!
Asked On : Mon, 1 Apr 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response

Thanks for the query

I understand your concern

Before I respond your questions, Let me tell you that there are many types of epilepsy and the treatment of each type of epilepsy are different.

Back to your questions, The symptoms that you have could be a rare side effects of Levetiracetam. You will have improvement if this medication is withdrawn or you may even improve with vitamin B6 supplements. You may discuss with a local epilepsy specialist who will help you select a suitable medication without much problem

Hope this clarifies

Best wishes

Dr Gopal K Dash MD, DM, Post-doctoral fellowship (Epilepsy)
Consultant Neurologist and Epilepsy specialist
Narayana Hrudayalaya Hospital, Bangalore
My Blog in the Web site:

Answered: Mon, 1 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor